Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Is there a drug interaction between Doxepin and Tamoxifen?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I take Doxepin 60 mg at night and they prescribe me Tamoxifen 20 mg. a day. When I take the Tamoxifen in the morning I cannot function well because of fuzzy thinking. Is there a drug interaction between them?
Posted Fri, 27 Dec 2013 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 53 minutes later
Brief Answer: Yes, moderate grade of interaction present Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. You are right ma'am. There have been documented drug interactions between doxepin and tamoxifen. The seriousness of interaction is considered moderate and effects can result in symptoms like lightheadedness, fainting, shortness of breath, dizziness, increased heart rate, etc. These symptoms can result in conditions like irregular heart rhythm that can be serious. I would advise you to re-visit your doctor and either change your medication or both; or request for a dosage moderation which will require constant supervision by your doctor. I hope you found my response both helpful and informative ma'am. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor